Additional Medication Question??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

AustinBailey48
New Member


Date Joined Jul 2011
Total Posts : 2
   Posted 7/30/2011 9:27 AM (GMT -6)   
My name is Austin and im a 19 year old college student who was just diagnosed with Lupus a few days ago. I was in the hospital for a low platelet count in my blood( Down to 2000) but they have climbed to almost the normal count. I am on an extremely high dosage of prednisone taking 60 mgs every 12 hours and also am taking plaquenil and azapriathine. But my question is what kinda of pain relievers and pain killers am I allowed to take because most everything I read say that OTC drugs like ibuprofen, tylenol, etc conflict with my other pills. Joint pain has been a problem and I am looking for a little relief. Thanks for the help.

Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1344
   Posted 7/30/2011 10:52 AM (GMT -6)   
Austin,
 
120mg of pred is 2x the normal high dose of pred. Hopefully you will only be on it for a very short time and taper to something lower.  I am curious why your doctor would start at such a high dose.  Is your doctor a rheumatologist and is he/she experienced treating lupus?  Not all are.  In addtion you are taking the 2 other drugs.  Plaquinel is often the first treatment for milder cases and azathioprine (imuran) is a prednisone sparing, immuno suppressant that is often used as a long term treatment for many AI diseases.
 
I would ask the doctor before taking any pain meds.  These drugs can be tough on your liver and kidneys and adding an nsaid might cause a problem.  If you are not getting relief from pred which is a much more powerful antiinflammatory than nsaids I would ask your doctor about something for temporary pain relief.  Pred should do the trick but it might take a few days. 
 
Bill

AustinBailey48
New Member


Date Joined Jul 2011
Total Posts : 2
   Posted 7/30/2011 11:36 AM (GMT -6)   
I believe the high dose of prednisone was to just get m platelet count back up to normal and I should soon start to lower the dosage. Hematologist started me on the high dose and my rheumatologist said it was high but im a big guy so I could handle it and will start to taper off soon. Thank you for the help!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 6:37 PM (GMT -6)
There are a total of 3,006,235 posts in 329,318 threads.
View Active Threads


Who's Online
This forum has 161825 registered members. Please welcome our newest member, TheRayf.
283 Guest(s), 6 Registered Member(s) are currently online.  Details
Admin, InTheShop, G-Ju, Aurora2013, Robertmp, halbert